Page 1 of 2 12 LastLast
Results 1 to 10 of 14

Thread: A little embarassed here, need to talk.

  1. #1

    Default A little embarassed here, need to talk.

    So for some reason I feel very weird about coming to this part of the site. Semi-lately, i've been having some, uh, bedwetting issues. It is about as common as 2-3 times a week right now. Now this makes me feel very uncomfortable, and i'm not sure why it is happening, so that is why i'm posting here ofcourse, maybe to get answers because you guys are familiar with this stuff. I'm going to say now, these aren't "wet dreams" (I would actually be rather relieved if they were because that would make a lot more sense). I do go to the bathroom every night before I go to sleep...

    Look, I just want to know, is this normal or something for someone my age? I'm 19, and I think i'm healthy. I do have asperger's, and I have been on anti-anxiety medication for about 3-4 months now.

    I don't think anything is medically wrong with me. I work out 3-5 times a week, I actively participate in sports and outdoor activities. I don't see what the issue could be, but this has been making me very uncomfortable and I don't like having to keep washing my sheets, so please if you guys know what's up please tell me. Should I go to a doctor or...? I'm truthfully not comfortable with this at all and I don't want to address my parents about it, as I still live with them.

    Any advice or knowledge you guys could share would be heavily appreciated.


  2. #2


    Bedwetting can be stress- and anxiety-related, but even so, it seems reasonable to see a doctor about it. Do you have any reason to believe that your parents would react badly to that? Prolonging or compounding your anxiety by not simply addressing a (possible) medical issue seams really unnecessary, and might even exacerbate the issue if it is anxiety-related.

  3. #3


    I agree wholeheartedly with CottonTail.

    There are many reasons for starting to wet the bed, both mental and physical. Some I think the best course is to start at the beginning and see a doctor to rule out your medications and any illness.

  4. #4


    That's a shame. I'd get some goodnites bedmats or another brand or where some sort of pull-up or lowkey type diaper.

  5. #5


    I just read your very first post to ADISC, and from this it seems these problems have been happening longer than just "lately". Please don't suffer in silence. Have you told anybody about this so far besides us? If you haven't seen a doctor yet, please make an appointment no later than Monday. Preferably with the doctor who prescribed the anti-anxiety drug, I think, otherwise your GP. Like Cottontail said, anxiety and stress are very common causes of bedwetting, and it seems you've been dealing with both in abundance. If the problem has gotten worse lately...well, college classes just started again, so that seems like a reasonable cause and effect. In any case, you'll also want to get checked for other possible causes. How have you been dealing with this so far?

    I realize that bedwetting and diapers can be embarrassing, but try to think about it in general terms. It's a medical problem, no more and no less, and no different from diabetes or asthma or some food allergy, except that it's thankfully never going to land you in the hospital. If your doctor prescribed a different medication or increased the dosage and the problem magically went away, that would be worth the effort, wouldn't it? If you haven't spoken to your parents, hiding it all this time is just adding to your stress. Doctors are professionals and deal with this a whole lot more than you think. And I'm sure your parents want the best for you and would be happy to shoulder some of the burden if it would help, i.e. getting you some supplies. Yes, it's going to feel weird talking about it, but 10 minutes later you're going to feel so much BETTER. Try to focus on that.

    I hope this helped. Let us know what happens.

  6. #6


    Zedmain, I am incontinent and a bedwetter, so I can understand your anxiety. What you are experiencing is not normal. Please talk with your doctor soon. He should refer you to a urologist for testing. The testing is embarrassing but very necessary. Many of us have been through it and, while not pleasant, it is not as bad as most people expect.

    Good luck.


  7. #7


    Quote Originally Posted by jdinvirginia View Post
    Zedmain, I am incontinent and a bedwetter, so I can understand your anxiety. What you are experiencing is not normal. Please talk with your doctor soon. He should refer you to a urologist for testing. The testing is embarrassing but very necessary. Many of us have been through it and, while not pleasant, it is not as bad as most people expect.

    Good luck.

    The testing is definitely a must. I have had them all not fun but at least I know why I am incontinent and it isn't life threatening. Just incurable but I can live with it.

  8. #8


    Hi Zedmain, my medication (celexa) did exactly what's happening to you about 15 yrs ago. It was horrible and took some tests to figure the cause. Cutting the dosage didn't help much so we cut it out. No more problem until my latest accident. Good luck.

  9. #9


    It could be related to the medicine you've been taking.

    From another website:

    Antidepressants and other mental health drugs

    Which ones: Drugs with anticholinergic effects, which means drugs that block the neurotransmitter acetylcholine; brand names Norpramin, Cogentin, Haldol, Risperdal; generic names nortriptylene, amitriptyline, desipramine, benztropine, haloperidol, risperidone

    Why they may be culprits: These medications affect the elasticity of the bladder, preventing it from contracting all the way, so it doesn't fully empty. But urine continues to enter the bladder, leading to overflow incontinence, which happens when the bladder overfills and leaks without giving the signal to go.

    What to do: If you think your antidepressant or another anticholinergic drug is affecting your bladder, talk to your doctor about switching to an alternative medication. Interestingly, some tricyclic antidepressants have been found to help with incontinence, so you may need to work with your prescribing doctor and try different ones until you find the one that works for you without unwanted side effects.

  10. #10


    There is a chance your anti-anxiety medication could be responsible for your enurisis. They are often a benzo, which could be keeping you in a deep enough state to not be able to wake up. If this is the case, weigh the pros and cons. Benzos can be addicting and cause long term problems.

Similar Threads

  1. Baby Talk - Adult Talk - Baby Talk (over and over)
    By babied in forum Adult Babies & Littles
    Replies: 6
    Last Post: 27-Sep-2015, 15:52
  2. Replies: 19
    Last Post: 24-Mar-2011, 18:58
  3. Someone to talk to
    By Cutebaby306 in forum Mature Topics
    Replies: 8
    Last Post: 18-Dec-2009, 14:16
  4. Talk to me!!!!
    By kittiechan in forum Off-topic
    Replies: 5
    Last Post: 12-Sep-2009, 02:09

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  • - the Adult Baby / Diaper Lover / Incontinence Support Community. is designed to be viewed in Firefox, with a resolution of at least 1280 x 1024.